Alert archive / Washington / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 23, NWS Spokane, WA

August 2, 2014Pend Oreille County, Spokane County, Stevens County, Washington

NWS Spokane, WA issued this severe thunderstorm warning at Aug 2, 2014, 5:30 PM PDT for Pend Oreille County, Spokane County, Stevens County, Washington. It was in force for 45 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 5:30 PM PDT (00:30 UTC)
Expired
Aug 2, 2014, 6:15 PM PDT
In force
45 min
Issued by
NWS Spokane, WA
Area
Storm-based polygon

Counties Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 19 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:00 PM PDTTSTM WND DMG2 N Mead, WATREES DOWN BLOCKING US 2 NORTH OF MT SPOKANE DAY ROAD AND NEAR DEER PARK-MILAN ROAD.
Aug 2, 6:00 PM PDTTSTM WND DMG3 Nne Spokane, WATREE DOWN ON HOUSE ON E. DECATUR AVE.
Aug 2, 6:00 PM PDTTSTM WND DMG3 Se Spokane, WATREE DOWN AT 17TH AND MT. VERNON
Aug 2, 6:00 PM PDTTSTM WND DMG3 Sw Spokane, WATHUNDERSTORM WINDS CAUSED A PORTION OF A TREE TO FALL ON A HOME.
Aug 2, 6:00 PM PDTTSTM WND DMG4 Wsw Diamond Lake, WATREES DOWN BLOCKING SR 211
Aug 2, 6:00 PM PDTTSTM WND DMG6 Nw Spokane, WAPOWER POLE SNAPPED
Aug 2, 6:00 PM PDTHAIL 15 Nnw Spokane, WA5 MILE PRAIRIE
Aug 2, 6:00 PM PDTHAIL 1.55 Nnw Spokane, WA5 MILE PRAIRIE VIA TWITTER
Aug 2, 6:02 PM PDTTSTM WND DMG6 Nw Spokane, WA12 TO 15 INCH DIAMETER TREE KNOCKED DOWN AT SUNDANCE GOLF COURSE FROM THUNDERSTORM GUST FRONT.
Aug 2, 6:05 PM PDTTSTM WND DMG1 Nnw Spokane, WA4 TREES REPORTED DOWN AT HILL N DALE APARTMENTS AT MAGNESIUM ST. 1 TREE LANDED ON A VEHICLE LEADING TO CAR DAMAGE.
Aug 2, 6:10 PM PDTTSTM WND DMG5 Nne Clayton, WA40 FOOT TREE UPROOTED OVER DRIVEWAY ON NORTH GROVE RD.
Aug 2, 6:13 PM PDTTSTM WND DMG3 Nne Spokane, WATREE DOWN AT ROWAN AND NEVADA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WUUS56 KOTX 030030
SVROTX
WAC051-063-065-030115-
/O.NEW.KOTX.SV.W.0023.140803T0030Z-140803T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
530 PM PDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SPOKANE COUNTY IN NORTHEAST WASHINGTON...
  SOUTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON...
  SOUTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...

* UNTIL 615 PM PDT

* AT 529 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE WINDS AND 
  BLOWING DUST CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 
  MILES SOUTHWEST OF CHEWELAH TO 14 MILES WEST OF SUNCREST TO 14 
  MILES SOUTHEAST OF DAVENPORT...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
  NINE MILE FALLS...DEER PARK...NEWPORT...MILLWOOD...TOWN AND
  COUNTRY...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...
  SUNCREST...TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD
  AND DISHMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LONG LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO 
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.

&&

LAT...LON 4746 11705 4748 11782 4783 11782 4784 11786
      4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0029Z 216DEG 53KT 4815 11794 4778 11788 4746 11802 

$$

SB
3 follow-up statements
068 
WWUS56 KOTX 030049
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
549 PM PDT SAT AUG 2 2014

WAC051-063-065-030115-
/O.CON.KOTX.SV.W.0023.000000T0000Z-140803T0115Z/
SPOKANE WA-PEND OREILLE WA-STEVENS WA-
549 PM PDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR SPOKANE...SOUTHEASTERN PEND OREILLE AND SOUTHEASTERN STEVENS
COUNTIES...

AT 546 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
WINDS AND BLOWING DUST PRODUCING DAMAGING WINDS BETWEEN 55 AND 65  
MPH. THESE WINDS HAVE KNOCKED DOWN TREES AND LEAD TO POWER OUTAGES.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CHEWELAH 
TO 10 MILES WEST OF DEER PARK TO 8 MILES NORTHWEST OF MEDICAL 
LAKE...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...NEWPORT...MILLWOOD...TOWN AND
COUNTRY...OTIS ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...
SUNCREST...TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD
AND DISHMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR LONG LAKE...FISH TRAP LAKE...OR ANY LAKES IN SOUTHERN 
STEVENS OR PEND OREILLE COUNTIES GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.

&&

LAT...LON 4746 11705 4748 11782 4783 11782 4784 11786
      4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0046Z 216DEG 53KT 4834 11773 4797 11767 4765 11781 

$$

SB
439 
WWUS56 KOTX 030104
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
604 PM PDT SAT AUG 2 2014

WAC051-063-065-030115-
/O.CON.KOTX.SV.W.0023.000000T0000Z-140803T0115Z/
SPOKANE WA-PEND OREILLE WA-STEVENS WA-
604 PM PDT SAT AUG 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR NORTHERN SPOKANE...SOUTHEASTERN PEND OREILLE AND SOUTHEASTERN
STEVENS COUNTIES...

AT 601 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF
COLVILLE TO 11 MILES NORTH OF DEER PARK TO NEAR SUNCREST...MOVING
NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
SPOKANE...NINE MILE FALLS...DEER PARK...FAIRWOOD...SUNCREST...
CHATTAROY...MEAD...COUNTRY HOMES...TOWN AND COUNTRY...SPRINGDALE...
ELK...DIAMOND LAKE...CLAYTON...MOUNT SPOKANE...FORD...SACHEEN LAKE...
MILAN...COLBERT...TUM TUM AND LOON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR DIAMOND LAKE OR ANY OTHER LAKES IN SOUTHERN 
STEVENS...PEND OREILLE...NORTHERN SPOKANE COUNTIES...GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE 
TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.

&&

LAT...LON 4779 11706 4770 11767 4783 11782 4784 11786
      4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0101Z 216DEG 53KT 4848 11757 4811 11751 4779 11766 

$$

SB
953 
WWUS56 KOTX 030113
SVSOTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
613 PM PDT SAT AUG 2 2014

WAC051-063-065-030123-
/O.EXP.KOTX.SV.W.0023.000000T0000Z-140803T0115Z/
SPOKANE WA-PEND OREILLE WA-STEVENS WA-
613 PM PDT SAT AUG 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SPOKANE...
SOUTHEASTERN PEND OREILLE AND SOUTHEASTERN STEVENS COUNTIES WILL
EXPIRE AT 615 PM PDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
SMALL HAIL...GUSTY WINDS TO 45 MPH AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4779 11706 4770 11767 4783 11782 4784 11786
      4810 11795 4820 11743 4824 11707
TIME...MOT...LOC 0110Z 216DEG 53KT 4848 11757 4811 11751 4779 11766 

$$

SB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:43 PM PDT, 47 minutes earlier.

Area forecast discussion, Aug 2, 4:43 PM PDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
443 PM PDT SAT AUG 2 2014

.SYNOPSIS...
VERY WARM CONDITIONS WILL CONTINUE, WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. THE STORMS MAY RESULT IN
SOME LOCALIZED HEAVY DOWNPOURS AND SMALL HAIL. A SLIGHT COOLING
TREND WILL OCCUR NEXT WEEK BUT TEMPERATURES WILL REMAIN ABOVE
NORMAL.

&&

.DISCUSSION...
REST OF THIS EVENING...UPDATE TO FORECAST TO EXPAND THE RED FLAG
WARNING FOR ABUNDANT LIGHTNING ACROSS THE NORTHEAST WASHINGTON
MOUNTAINS AND DEEP COLUMBIA BASIN AS EVENING THUNDERSTORMS BREAK
OUT OFF THE CASCADES AND INTO THE BASIN FEATURING HEAVY
RAIN...GUSTY WINDS TO 40 MPH AND HAIL. MEANWHILE A SECOND ROUND OF
STORMS IS MOVING UP FROM THE SOUTH INTO THE CASCADES ALREADY
OVERRUN BY NUMEROUS STORMS EARLIER. THIS WILL BE A BUSY EVENING
AND MORE UPDATES ARE NOT OUT OF THE QUESTION. /FUGAZZI

&&

.AVIATION...
00Z TAFS: EVENING CONVECTION WILL IMPACT MANY OF THE TAF SITES
WITH GUSTY AND VARIABLE WINDS AND OCCASIONAL LIGHTING. THE MAIN
AREA OF CONVECTION WILL LIE NORTH OF KEAT TO KGEG, BUT ALL AREAS
WILL HAVE VCTS AS AN UPPER LEVEL SHORTWAVE ROLLS ACROSS THE INLAND
NW THIS EVENING. ANTICIPATE THE AMOUNT OF LIGHTNING TO DECREASE BY
LATE EVENING WITH HIGH BASED LIGHT SHOWERS GOING THROUGH 08Z.
LOOKS TO BE A LULL DURING THE MORNING HOURS WITH SCATTERED HIGH
CLOUDS. SURFACE BASED CONVECTION WILL FLARE AGAIN AFTER 20Z WITH
THE MAIN FOCUS TO THE NORTH AND EAST OF KGEG-KCOE. / RFOX.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        67  94  66  96  67  94 /  20  10  20  10  10  10
COEUR D'ALENE  61  93  62  94  62  92 /  30  20  20  10  10  10
PULLMAN        58  93  58  94  58  91 /  20  10  10  20  20  10
LEWISTON       70  99  71 100  71  98 /  20  10  10  20  20  10
COLVILLE       59  96  59  98  59  97 /  50  20  30  10  10  10
SANDPOINT      55  89  55  91  55  90 /  40  20  20  20  10  10
KELLOGG        61  89  62  91  62  87 /  40  30  20  20  20  20
MOSES LAKE     65 100  66 101  66 100 /  40  10  10  10  10   0
WENATCHEE      72  99  72 101  73  99 /  40  10  10  10  10  10
OMAK           67  99  66 101  68 101 /  50  10  20  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR EAST
     WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-EAST
     WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-EAST
     WASHINGTON NORTH CASCADES (ZONE 685)-EAST WASHINGTON
     NORTHEAST (ZONE 686)-EAST WASHINGTON NORTHERN COLUMBIA
     BASIN (ZONE 673)-EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
     687)-EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684).

&&
Hazardous weather outlook, Aug 2, 4:44 AM PDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
444 AM PDT SAT AUG 2 2014

IDZ001>004-026-027-WAZ031>038-041>044-031400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
444 AM PDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 3:59 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
359 PM PDT SAT AUG 2 2014

WAZ037-030000-
NORTHEAST MOUNTAINS WA-
359 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PEND OREILLE AND
NORTHEASTERN STEVENS COUNTIES UNTIL 500 PM PDT...

AT 358 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHEAST OF COLVILLE...OR 52 MILES NORTHWEST OF PRIEST
RIVER...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IONE...METALINE FALLS...METALINE AND NOISY CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4867 11771 4883 11776 4895 11741 4878 11727
TIME...MOT...LOC 2258Z 252DEG 7KT 4876 11765

COTE
Special weather statement, Aug 2, 4:04 PM PDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
404 PM PDT SAT AUG 2 2014

WAZ035-038-043-022330-
OKANOGAN HIGHLANDS-OKANOGAN VALLEY-UPPER COLUMBIA BASIN-
404 PM PDT SAT AUG 2 2014

...A STRONG THUNDERSTORM WILL AFFECT OKANOGAN HIGHLANDS...OKANOGAN
VALLEY...UPPER COLUMBIA BASIN...

AT 403 PM PDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTH OF NESPELEM
COMMUNITY...OR 37 MILES SOUTHEAST OF OMAK...MOVING NORTH AT 25 MPH.

WINDS IN EXCESS OF 50 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NESPELEM COMMUNITY...COULEE DAM...GRAND COULEE AND ELMER CITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4817 11882 4795 11896 4795 11909 4796 11909
      4797 11906 4803 11906 4807 11910 4815 11910
TIME...MOT...LOC 2303Z 200DEG 21KT 4799 11902

SB
Special weather statement, Aug 2, 4:05 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
405 PM PDT SAT AUG 2 2014

WAZ037-038-030000-
NORTHEAST MOUNTAINS WA-OKANOGAN HIGHLANDS WA-
405 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND CENTRAL
STEVENS COUNTIES UNTIL 500 PM PDT...

AT 404 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF SHERMAN PASS...OR 51 MILES EAST OF OMAK. THIS STORM
WAS TRACKING EAST NORTHEAST AT 5 TO 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLVILLE...KETTLE FALLS...MARCUS...ARDEN...ORIN...BOYDS...RICE...
EVANS...LAKE ELLEN CAMPGROUND AND INCHELIUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4836 11847 4852 11853 4880 11809 4847 11775
TIME...MOT...LOC 2304Z 244DEG 2KT 4846 11839

COTE
Special weather statement, Aug 2, 5:02 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
502 PM PDT SAT AUG 2 2014

WAZ037-038-030100-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
502 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FERRY AND WEST
CENTRAL STEVENS COUNTY UNTIL 600 PM PDT...

AT 459 PM PDT...DOPPLER WEATHER RADAR INDICATED A STRONG
THUNDERSTORM THAT WAS 15 MILES SOUTH OF SHERMAN PASS...OR 52 MILES
EAST OF OMAK...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GIFFORD...ARDEN...ORIN...RICE...INCHELIUM AND LAKE ELLEN CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4827 11819 4840 11850 4868 11828 4846 11780
TIME...MOT...LOC 2359Z 213DEG 17KT 4839 11839

RF
Special weather statement, Aug 2, 5:18 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
518 PM PDT SAT AUG 2 2014

IDZ026-027-030100-
LEWISTON AREA ID-LEWIS AND SOUTHERN NEZ PERCE COUNTIES ID-
518 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND EAST CENTRAL
NEZ PERCE COUNTIES UNTIL 600 PM PDT...

AT 518 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRAIGMONT...OR 12 MILES SOUTH OF OROFINO...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAIGMONT...NEZPERCE AND MOHLER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4620 11643 4630 11652 4647 11637 4644 11632
      4641 11630 4641 11619 4630 11613 4626 11608
      4625 11604 4623 11602 4618 11638
TIME...MOT...LOC 0018Z 218DEG 19KT 4631 11636

MF
Special weather statement, Aug 2, 5:25 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
525 PM PDT SAT AUG 2 2014

WAZ037-030115-
NORTHEAST MOUNTAINS WA-
525 PM PDT SAT AUG 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY
THROUGH 615 PM PDT...

AT 523 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF COLVILLE...OR 49 MILES WEST OF PRIEST RIVER...MOVING
NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLVILLE...ARDEN...ORIN AND ADDY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4828 11794 4846 11810 4865 11775 4842 11751
TIME...MOT...LOC 0023Z 236DEG 20KT 4838 11795

RF

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:02 PM PDTSpecial Weather StatementOTXStevens58 min
Aug 2, 5:25 PM PDTSpecial Weather StatementOTXStevens50 min
Aug 2, 5:50 PM PDTSpecial Weather StatementOTXStevens40 min
Aug 2, 6:30 PM PDTSpecial Weather StatementOTXSpokane15 min
Aug 2, 7:24 PM PDTAreal Flood AdvisoryOTXChelan, Douglas3 hr
Aug 3, 3:19 PM PDTAreal Flood AdvisoryOTXOkanogan3 hr

Nearby

Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.